Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 239, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 28, 2018, 12:14 PM CDT for 4 counties in Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2018, 12:14 PM CDT (17:14 UTC)
- Expired
- Jun 28, 2018, 12:44 PM CDT
- In force
- 30 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Benton County, TN, Carroll County, TN, Decatur County, TN, Henry County, TN
The radar
The Ft Campbell radar (KHPX), 105 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 10:46 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2274 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 11.7
The text
As transmitted.
111
WUUS54 KMEG 281714
SVRMEG
TNC005-017-039-079-281800-
/O.NEW.KMEG.SV.W.0239.180628T1714Z-180628T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
1214 PM CDT THU JUN 28 2018
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Benton County in western Tennessee...
Northeastern Carroll County in northwestern Tennessee...
Eastern Henry County in northwestern Tennessee...
Northeastern Decatur County in western Tennessee...
* Until 100 PM CDT.
* At 1214 PM CDT, a severe thunderstorm was located near Camden,
moving southeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Camden, Paris Landing State Park, Parsons, Bruceton, Vale,
Springville, Hollow Rock, Big Sandy, Mansfield, Dollar, Busseltown,
Jeannette, Old Springville, Holladay, Sunnyside, Sugar Tree, Pine
Hill, Ephesus, Cozette and Buena Vista.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3605 8799 3598 8802 3594 8801 3594 8793
3578 8798 3572 8803 3564 8803 3564 8811
3576 8818 3582 8818 3582 8821 3613 8840
3624 8825 3650 8819 3649 8806 3644 8806
3631 8796 3622 8795 3617 8792 3613 8792
TIME...MOT...LOC 1714Z 327DEG 31KT 3601 8810
HAIL...<.75IN
WIND...60MPH
$$3 follow-up statements
995
WWUS54 KMEG 281722
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1222 PM CDT THU JUN 28 2018
TNC079-281732-
/O.CAN.KMEG.SV.W.0239.000000T0000Z-180628T1800Z/
Henry TN-
1222 PM CDT THU JUN 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HENRY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
western, southwestern and northwestern Tennessee.
LAT...LON 3605 8799 3597 8802 3594 8801 3594 8793
3578 8798 3572 8803 3564 8803 3564 8811
3576 8818 3582 8818 3582 8821 3609 8837
3615 8826 3614 8821 3612 8821 3622 8814
3631 8796 3622 8795 3613 8792
TIME...MOT...LOC 1722Z 327DEG 31KT 3595 8805
$$
TNC005-017-039-281800-
/O.CON.KMEG.SV.W.0239.000000T0000Z-180628T1800Z/
Benton TN-Carroll TN-Decatur TN-
1222 PM CDT THU JUN 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR BENTON...NORTHEASTERN CARROLL AND NORTHEASTERN DECATUR
COUNTIES...
At 1222 PM CDT, a severe thunderstorm was located 7 miles southwest
of New Johnsonville, or 8 miles south of Camden, moving southeast at
35 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Camden, Parsons, New Johnsonville, Bruceton, Vale, Hollow Rock, Big
Sandy, Dollar, Busseltown, Jeannette, Holladay, Sugar Tree, Crews
Store, Garretsburg, Ephesus, Cozette, Bible Hill, Buena Vista and
Nathan Bedford State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3605 8799 3597 8802 3594 8801 3594 8793
3578 8798 3572 8803 3564 8803 3564 8811
3576 8818 3582 8818 3582 8821 3609 8837
3615 8826 3614 8821 3612 8821 3622 8814
3631 8796 3622 8795 3613 8792
TIME...MOT...LOC 1722Z 327DEG 31KT 3595 8805
HAIL...<.75IN
WIND...70MPH
$$011
WWUS54 KMEG 281732
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1232 PM CDT THU JUN 28 2018
TNC017-281742-
/O.CAN.KMEG.SV.W.0239.000000T0000Z-180628T1800Z/
Carroll TN-
1232 PM CDT THU JUN 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARROLL COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
western, southwestern and northwestern Tennessee.
LAT...LON 3605 8799 3598 8802 3594 8801 3594 8793
3578 8798 3572 8803 3564 8803 3564 8811
3576 8818 3585 8818 3585 8821 3612 8821
3613 8792
TIME...MOT...LOC 1732Z 324DEG 30KT 3588 8798
$$
TNC005-039-281800-
/O.CON.KMEG.SV.W.0239.000000T0000Z-180628T1800Z/
Benton TN-Decatur TN-
1232 PM CDT THU JUN 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR BENTON AND NORTHEASTERN DECATUR COUNTIES...
At 1232 PM CDT, a severe thunderstorm was located 9 miles south of
New Johnsonville, or 14 miles southeast of Camden, moving southeast
at 35 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Camden, Parsons, Holladay, Sugar Tree, Busseltown, Jeannette,
Cozette, Bible Hill and Nathan Bedford State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3605 8799 3598 8802 3594 8801 3594 8793
3578 8798 3572 8803 3564 8803 3564 8811
3576 8818 3585 8818 3585 8821 3612 8821
3613 8792
TIME...MOT...LOC 1732Z 324DEG 30KT 3588 8798
HAIL...<.75IN
WIND...70MPH
$$326
WWUS54 KMEG 281744
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1244 PM CDT THU JUN 28 2018
TNC005-039-281753-
/O.CAN.KMEG.SV.W.0239.000000T0000Z-180628T1800Z/
Benton TN-Decatur TN-
1244 PM CDT THU JUN 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR BENTON AND NORTHEASTERN
DECATUR COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However gusty winds are
still possible along and south of Interstate 40 through 1 PM CDT.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
western and southwestern Tennessee.
LAT...LON 3605 8799 3598 8802 3594 8801 3594 8793
3578 8798 3572 8803 3564 8803 3564 8811
3576 8818 3585 8818 3585 8821 3612 8821
3613 8792
TIME...MOT...LOC 1741Z 327DEG 31KT 3579 8791
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 10:32 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 28, 10:32 AM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1032 AM CDT Thu Jun 28 2018
.UPDATE...
10AM temperatures are already in the upper 80s with a few spots
touching 90 degrees. This is yielding heat index values around the
century mark. In addition, latest SPC mesoanalysis shows a
bullseye of over 4000 SBCAPE over much of the area.
Latest WSR-88D radar from KPAH depicts a complex of severe
thunderstorms moving through extreme southeast Missouri. Current
storm motion suggests that the complex will continue to move
through an unstable airmass into northwest Tennessee within an
hour or so. Even though a strong capping inversion is in place,
the strength of the current cold pool will likely be able to
overcome that and create a damaging wind threat across much of
west Tennessee. Latest Hi-res models are in agreement with the
current thinking as well. SPC now has a mesoscale discussion out,
suggesting a severe thunderstorm watch will be issued soon.
Went ahead and adjusted temperatures down for the areas that will
receive rain this morning and early afternoon. New grids and zones
are now available.
&&
.PREV DISCUSSION... /issued 637 AM CDT Thu Jun 28 2018/
UPDATE...
See the 12z aviation discussion.
&&
.PREV DISCUSSION... /issued 242 AM CDT Thu Jun 28 2018/
DISCUSSION...
Convection is increasing across Central Missouri early this
morning. Several CAM models show this trend continuing eventually
forming into a MCS that will push into portions of Northwest
Tennessee later this morning. The convection will push into
Northern Alabama by the early afternoon hours. As a result, have
likely POPS across areas of West Tennessee near the Tennessee
River through noon time. Highs up near Paris, TN may stay in the
upper 80s due to the convection. Elsewhere, another hot and humid
day is expected across the Mid-South. Will go ahead and expand
the Heat Advisory to include Randolph, Clay, Dunklin, and Pemiscot
Counties for this afternoon.
The heat will continue into Friday as the center of the upper
ridge moves over the Mid-South. Will go ahead and expand the Heat
Advisory for the entire CWA through Friday evening as a result.
Chances for diurnal based convection will occur with best chances
occurring across Northeast Mississippi.
The upper ridge will push off to the northeast over the weekend
moving into the Ohio Valley and eventually the Mid-Atlantic
region. Chances for showers and thunderstorms will occur on the
backside of the ridge due to an increase in tropical moisture
spreading northward.
By early next week, the ridge will begin to rebuild back to the
west and will eventually strengthen over the Midwest by the
middle of next week. As a result, best chances for showers and
thunderstorms will begin to shift south over North Mississippi due
to the strengthening ridge to the north.
Overall, hot and humid conditions will continue across the area
over the next seven days. Highs will generally remain in the lower
to mid 90s with dewpoints in the lower to mid 70s. This will keep
heat indices above 100 degrees and hovering near 105 degrees at
times through the forecast period. Little relief will come at
night as lows will remain in the mid to upper 70s across much of
the area.
KRM
&&
.AVIATION...
/12z TAFs/
Expect VFR conditions through the TAF period with a diurnal Cu
field of 4500-5000 ft developing by late morning. Thunderstorms to
the north of the CWA will move south toward the area this morning
but will largely remain to the north and east of MKL. If these
storms are able to form into a more organized complex, outflow
winds may move across west TN later today, resulting in a wind
shift. Otherwise, a few showers/storms are possible at MKL/TUP
today but the probability remains low farther west where the ridge
is stronger. Winds will not be as strong from the southwest today
and should diminish to less than 7 kts after sunset.
Johnson
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 8 PM CDT Friday for Clay-Craighead-
Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
Phillips-Poinsett-Randolph-St. Francis.
MO...Heat Advisory until 8 PM CDT Friday for Dunklin-Pemiscot.
MS...Heat Advisory until 8 PM CDT Friday for Alcorn-Benton MS-Calhoun-
Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-Marshall-
Monroe-Panola-Pontotoc-Prentiss-Quitman-Tallahatchie-Tate-
Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...Heat Advisory until 8 PM CDT Friday for Chester-Fayette-Hardeman-
Hardin-Haywood-Lauderdale-Madison-McNairy-Shelby-Tipton.
Heat Advisory from 10 AM to 8 PM CDT Friday for Benton TN-
Carroll-Crockett-Decatur-Dyer-Gibson-Henderson-Henry-Lake-
Obion-Weakley.
&&Hazardous weather outlook, Jun 28, 11:04 AM CDT, 1 hour 10 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 1104 AM CDT Thu Jun 28 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-291815- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 1104 AM CDT Thu Jun 28 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A heat advisory remains in effect for a large portion of the Mid-South. Heat index values will rise above 105 degrees resulting in dangerous heat conditions. Strong to severe thunderstorms are expected today...mainly along and north of a line from Dyersburg to Savannah, Tennessee. The main threats from these storms will be damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Afternoon heat indices will exceed 105 degrees over the Mid-South on Friday. A heat advisory has been issued. The hot and humid conditions will continue into early next week. Heat advisories may need to be extended. Strong to severe thunderstorms may occur on Friday with best chances occurring over Northeast Mississippi. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this morning through early afternoon across portions of west Tennessee. AC3
In the hours before
Special weather statement, Jun 28, 10:49 AM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Memphis TN
1049 AM CDT THU JUN 28 2018
TNZ004-021-022-281615-
Carroll TN-Benton TN-Henry TN-
1049 AM CDT THU JUN 28 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1115 AM CDT
FOR...
Northeastern Carroll County in northwestern Tennessee...
Central Benton County in Middle Tennessee...
Henry County in northwestern Tennessee...
At 1048 AM CDT...a strong thunderstorm producing pea to dime size
hail and winds to 45 mph was located near Cottage Grove, or 7 miles
northwest of Paris, moving southeast at 30 mph.
People in northeastern Carroll...central Benton and Henry Counties
should monitor this storm closely.
LAT...LON 3614 8793 3598 8825 3645 8852 3650 8852
3650 8829
TIME...MOT...LOC 1548Z 324DEG 24KT 3640 8836Special weather statement, Jun 28, 11:25 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service Memphis TN
1125 AM CDT THU JUN 28 2018
TNZ003-004-022-281700-
Weakley TN-Benton TN-Henry TN-
1125 AM CDT THU JUN 28 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL NOON CDT
FOR...
Northeastern Weakley County in northwestern Tennessee...
Northeastern Benton County in Middle Tennessee...
Northern Henry County in northwestern Tennessee...
At 1125 AM CDT...a strong thunderstorm producing winds to 50 mph was
located near Cottage Grove, or 12 miles southwest of Murray, moving
southeast at 40 mph.
Very heavy rain is also possible with this thunderstorm.
People in northeastern Weakley...northeastern Benton and northern
Henry Counties should monitor this storm closely.
LAT...LON 3629 8795 3645 8830 3635 8854 3650 8859
3650 8806 3644 8806 3634 8797
TIME...MOT...LOC 1625Z 324DEG 35KT 3646 8842Special weather statement, Jun 28, 11:42 AM CDT, 32 minutes before
Special Weather Statement National Weather Service Memphis TN 1142 AM CDT THU JUN 28 2018 TNZ003-004-021-281715- Carroll TN-Weakley TN-Henry TN- 1142 AM CDT THU JUN 28 2018 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1215 PM CDT FOR... Central Carroll County in northwestern Tennessee... Southeastern Weakley County in northwestern Tennessee... Southwestern Henry County in northwestern Tennessee... At 1142 AM CDT...a strong thunderstorm producing penny size hail and winds to 50 mph was located near Gleason, or 8 miles west of McKenzie, moving southeast at 30 mph. People in central Carroll...southeastern Weakley and southwestern Henry Counties should monitor this storm closely. LAT...LON 3623 8875 3630 8851 3595 8829 3588 8862 TIME...MOT...LOC 1642Z 327DEG 27KT 3618 8865
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:23 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Henry | 52 min |
| Jun 28, 3:12 AM CDT | Heat Advisory | MEG | Benton, Carroll, Crockett, Decatur, Dyer, Gibson and 6 more | 4 days |
| Jun 28, 10:49 AM CDT | Special Weather Statement | MEG | Benton, Henry | 26 min |
| Jun 28, 11:06 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Henry | 39 min |
| Jun 28, 11:25 AM CDT | Special Weather Statement | MEG | Henry | 35 min |
| Jun 28, 11:31 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Henry, Weakley | 44 min |
| Jun 28, 11:36 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Henry | 39 min |
| Jun 28, 11:42 AM CDT | Special Weather Statement | MEG | Carroll | 33 min |
| Jun 28, 11:58 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henderson, Henry, Weakley | 28 min |
| Jun 28, 2:29 PM CDT | Special Weather Statement | MEG | Weakley | 31 min |
| Jun 28, 3:02 PM CDT | Special Weather Statement | MEG | Carroll | 43 min |
| Jun 28, 4:12 PM CDT | Special Weather Statement | MEG | Chester, McNairy | 48 min |
| Jun 28, 4:27 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman, McNairy | 33 min |
| Jun 28, 4:55 PM CDT | Severe Thunderstorm Warning | MEG | McNairy | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.